Alert archive / New York / Frost Advisories in 2011

Frost Advisory 8, NWS Albany, NY

October 5, 20118 counties in New York; Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this frost advisory at Oct 5, 2011, 4:27 AM EDT for 8 counties in New York; Northwest Hills Planning Region, Connecticut. It took effect at Oct 6, 2011, 12:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2011, 4:27 AM EDT (08:27 UTC)
In effect from
Oct 6, 2011, 12:00 AM EDT
Expired
Oct 6, 2011, 10:00 AM EDT
In force
10 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Albany County, NY, Columbia County, NY, Dutchess County, NY, Greene County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 32 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

262 
WWUS71 KALY 050827
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
427 AM EDT WED OCT 5 2011


MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063-082>084-
VTZ013>015-052130-
/O.NEW.KALY.FZ.W.0004.111006T0400Z-111006T1400Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-
WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...
WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...ALTAMONT...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
427 AM EDT WED OCT 5 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY FOR WESTERN MASSACHUSETTS... SOUTHERN VERMONT...AND FOR
THE EASTERN CATSKILLS...THE MOHAWK AND SCHOHARIE VALLEYS...THE
SOUTHERN AND EASTERN ADIRONDACKS...THE LAKE GEORGE SARATOGA REGION
AND THE NORTHERN AND CENTRAL TACONICS OF EAST CENTRAL NEW YORK..

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 20S
  TO LOWER 30S ACROSS THE WARNED AREA TONIGHT.

* IMPACTS...WIDESPREAD BELOW FREEZING TEMPERATURES WILL LIKELY
  RESULT IN A KILLING FROST ACROSS THE WARNED AREA...BRING TO AN
  END THE 2011 GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ001-013-NYZ049-050-052-053-059-060-064>066-052130-
/O.NEW.KALY.FR.Y.0008.111006T0400Z-111006T1400Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALBANY...TROY...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON
427 AM EDT WED OCT 5 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY FOR NORTHWESTERN CONNECTICUT...AND FOR THE CAPITAL
DISTRICT...MID HUDSON VALLEY AND SOUTHERN TACONICS OF EAST CENTRAL
NEW YORK..

* TEMPERATURE...TEMPERATURES WILL DROP TO BETWEEN 33 AND 36
  DEGREES TONIGHT ACROSS THE ADVISORY AREA.

* IMPACTS...AREAS OF FROST ARE LIKELY TO FORM TONIGHT ACROSS THE
  ADVISORY AREA...RESULTING IN DAMAGE TO SENSITIVE OUTDOOR PLANTS
  AND CROPS IF NO MEASURES ARE TAKEN TO PROTECT THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
976 
WWUS71 KALY 052000
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EDT WED OCT 5 2011

CTZ001-060400-
/O.UPG.KALY.FR.Y.0008.111006T0400Z-111006T1400Z/
/O.EXA.KALY.FZ.W.0004.111006T0400Z-111006T1400Z/
NORTHERN LITCHFIELD-
INCLUDING THE CITY OF...TORRINGTON
400 PM EDT WED OCT 5 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. 


* TEMPERATURE...TEMPERATURES WILL DROP TO NEAR OR BELOW 32 DEGREES
  TONIGHT ACROSS THE ADVISORY AREA.

* IMPACTS...WIDESPREAD BELOW FREEZING TEMPERATURES WILL LIKELY
  RESULT IN A KILLING FROST ACROSS THE WARNED AREA...BRING TO AN
  END THE 2011 GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063-082>084-
VTZ013>015-060400-
/O.CON.KALY.FZ.W.0004.111006T0400Z-111006T1400Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-
WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...
WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...ALTAMONT...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
400 PM EDT WED OCT 5 2011

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT THURSDAY...

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 
  20S TO LOWER 30S ACROSS THE WARNED AREA TONIGHT. 

* IMPACTS...WIDESPREAD BELOW FREEZING TEMPERATURES WILL LIKELY 
  RESULT IN A KILLING FROST ACROSS THE WARNED AREA...BRING TO AN 
  END THE 2011 GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ013-NYZ049-050-052-053-059-060-064>066-060400-
/O.CON.KALY.FR.Y.0008.111006T0400Z-111006T1400Z/
SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS...
CAIRO...JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
400 PM EDT WED OCT 5 2011

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT THURSDAY...

* TEMPERATURE...TEMPERATURES WILL DROP TO BETWEEN 33 AND 36 
  DEGREES TONIGHT ACROSS THE ADVISORY AREA. 

* IMPACTS...AREAS OF FROST ARE LIKELY TO FORM TONIGHT ACROSS THE 
  ADVISORY AREA...RESULTING IN DAMAGE TO SENSITIVE OUTDOOR 
  PLANTS AND CROPS IF NO MEASURES ARE TAKEN TO PROTECT THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
588 
WWUS71 KALY 060115
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
915 PM EDT WED OCT 5 2011

CTZ001-MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063-
082>084-VTZ013>015-061400-
/O.CON.KALY.FZ.W.0004.111006T0400Z-111006T1400Z/
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...
WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...ALTAMONT...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
915 PM EDT WED OCT 5 2011

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT THURSDAY...

* LOCATIONS...SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA
  REGION...MOHAWK VALLEY...SCHOHARIE VALLEY...EASTERN
  CATSKILLS...NORTHERN AND CENTRAL TACONICS...SOUTHERN
  VERMONT...BERKSHIRES AND THE NORTHERN LITCHFIELD HILLS.

* HAZARDS...WIDESPREAD FROST.

* TEMPERATURES...MID 20S TO LOWER 30S.

* TIMING...FROM MIDNIGHT TONIGHT UNTIL 10 AM THURSDAY.

* IMPACTS...WIDESPREAD FROST WILL DAMAGE UNPROTECTED CROPS AND
  VEGETATION SENSITIVE TO BELOW FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ013-NYZ049-050-052-053-059-060-064>066-061400-
/O.CON.KALY.FR.Y.0008.111006T0400Z-111006T1400Z/
SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS...
CAIRO...JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
915 PM EDT WED OCT 5 2011

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT THURSDAY...

* LOCATIONS...GREATER CAPITAL DISTRICT...MID HUDSON
  VALLEY...SOUTHERN TACONICS AND SOUTHERN LITCHFIELD HILLS.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...33 TO 36 DEGREES.

* TIMING...FROM MIDNIGHT TONIGHT UNTIL 10 AM THURSDAY.

* IMPACTS...AREAS OF FROST ARE LIKELY TO DAMAGE SENSITIVE OUTDOOR
  PLANTS AND CROPS IF NO MEASURES ARE TAKEN TO PROTECT THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
607 
WWUS71 KALY 061404
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1004 AM EDT THU OCT 6 2011


CTZ001-MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063-
082>084-VTZ013>015-061515-
/O.EXP.KALY.FZ.W.0004.000000T0000Z-111006T1400Z/
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...
WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...ALTAMONT...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
1004 AM EDT THU OCT 6 2011

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE WARMED ABOVE FREEZING.

$$

CTZ013-NYZ049-050-052-053-059-060-064>066-061515-
/O.EXP.KALY.FR.Y.0008.000000T0000Z-111006T1400Z/
SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS...
CAIRO...JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
1004 AM EDT THU OCT 6 2011

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES HAVE WARMED INTO THE 40S.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Oct 5, 1:45 AM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Oct 5, 1:45 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
145 AM EDT WED OCT 5 2011

.SYNOPSIS...
DRIER WEATHER IS ON THE WAY...AND WILL REMAIN OVER THE REGION FOR
THE FORESEEABLE FUTURE AS HIGH PRESSURE BUILDS IN AND DOMINATES OUR
WEATHER THROUGH THE HOLIDAY WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 100 AM...ALL LEFTOVER PCPN HAD ENDED...AND HAVE REMOVED NY
FURTHER MENTION OF RAIN SHOWERS FROM THE FORECAST FOR THE REST OF
THE NIGHT. STILL MAINLY CLOUDY OVER THE REGION AND TEMPS NOT
DROPPING VERY FAST...SO HAVE ADJUSTED THE HOURLY TEMP FORECAST
HIGHER TO ACCOUNT FOR THIS. REST OF THE PREVIOUS FORECAST PACKAGE IS
UNCHANGED.

****PREVIOUS DISCUSSION****
AS OF 1030 PM...MOST OF THE SHOWERS ACROSS THE AREA HAVE ENDED
ALTHOUGH SOME VERY LIGHT SHOWERS REMAINED IN THE HUDSON VALLEY SO
HAVE LEFT SLIGHT CHANCE POPS IN FOR THE NEXT SEVERAL HOURS. OTHER
THAN ADJUSTING HOURLY TEMPS AND SKY GRIDS SLIGHTLY TO BETTER
REFLECT CURRENT TRENDS VERY FEW OTHER CHANGES MADE.

AS OF 730 PM...THE LAST AREA OF SHOWERS ASSOCIATED WITH THE LOW
PRESSURE SYSTEM CENTERED IN THE GULF OF MAINE IS NOW MOVING SOUTH
THROUGH THE SOUTHERN PORTION OF THE GREATER CAPITAL DISTRICT WITH
A SECOND AREA OF SHOWERS MOVING THROUGH THE CT VALLEY. EXPECT THAT
MOST IF NOT ALL OF THE SHOWERS WILL BE OVER BEFORE MIDNIGHT AND
THEN SKIES WILL REMAIN MOSTLY CLOUDY FOR THE REMAINDER OF THE
NIGHT. TEMPS ARE EXPECTED TO DROP INTO THE 40S IN MOST AREAS
OVERNIGHT. FOR THIS UPDATE THE MAIN CHANGES WERE TO SKY
GRIDS...POPS AND WEATHER TO BETTER REFLECT CURRENT RADAR TRENDS.

THE UPPER LOW OF THE PAST SEVERAL DAYS IS FINALLY TRACKING OFF THE
MID ATLANTIC COAST. IN FACT...PER THE SATELLITE
REPRESENTATION...THE CENTER OF THIS LOW WAS APPROXIMATELY 140
MILES EAST OF THE JERSEY SHORE AS OF 19Z. REGIONAL RADARS ALSO
SHOW A DECREASING TREND FOR OUR ADJACENT WESTERN NEW ENGLAND
COUNTIES SO OUTSIDE OF SOME RESIDUAL SPRINKLES/SHOWERS FOR MAINLY
THE TERRAIN...MAINLY DRY CONDITIONS EXPECTED OVERNIGHT.
TEMPERATURES OVERNIGHT WILL MAINLY RANGE BETWEEN 45 AND 50
DEGREES.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
LARGE DOME OF SURFACE HIGH PRESSURE BEGINS TO BUILD IN FROM NORTH-
CENTRAL CANADA. THIS WILL BRING A MUCH NEEDED BREAK FROM THE RAIN
AND TRANQUIL WEATHER CONDITIONS. THE ONLY CONCERN WILL BE
FROST/FREEZE POTENTIAL WEDNESDAY NIGHT INTO THURSDAY MORNING.
LATEST MACHINE NUMBERS ARE A BIT COOLER...AS WE ARE TRENDING A
LITTLE LOWER FOR OVERNIGHT LOWS. WE WILL CONTINUE TO HIGHLIGHT
WITHIN THE HWO AS THE "GROWING" SEASON REMAINS IN PLACE. DAYTIME
HIGHS WILL BE MILD ON WEDNESDAY BEFORE THAT SECONDARY PUSH OF
COOLER AIR ARRIVES LATE IN THE DAY. THEN HIGHS ON THURSDAY WILL
AVERAGE A GOOD 5-10 DEGREES COOLER.

WINDS ON WEDNESDAY WILL BE A BIT STRONG AS MIXING LAYER HEIGHTS
TAP INTO UPPER 20KTS RANGE.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A LARGE RIDGE OF HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BE THE
MAIN WEATHER FEATURE DURING THE LONG TERM FORECAST PERIOD WITH MILD
TEMPERATURES FOR MUCH OF THE PERIOD AFTER A VERY CHILLY START FRIDAY
MORNING. H8 TEMPS EXPECTED TO RISE FROM +3 TO +7 C FRIDAY MORNING TO
+13 TO +14 C BY SATURDAY AFTERNOON WITH SOME AREAS EXCEEDING +15 C
SUNDAY AFTERNOON. A BACK DOOR COLD FRONT WILL ATTEMPT TO DROP SOUTH
ACROSS THE FA LATE SUNDAY WHICH MAY COOL THE TEMPS DOWN A TAD FOR
MONDAY. AT THIS POINT IT LOOKS AS THOUGH THE FRONT HAS LIMITED
MOISTURE TO WORK WITH AND WILL NOT PUT ANY MENTION OF PCPN IN THE
LONG TERM FORECAST AT THIS TIME.

EXPECT HIGHS ON FRIDAY TO BE IN THE 60S...WITH MOST AREAS IN THE 70S
ON SATURDAY AND SUNDAY AND MID 60S TO LOWER 70S ON MONDAY. LOWS
FRIDAY NIGHT ARE EXPECTED TO RANGE FROM THE MID 30S TO LOWER 40S
WITH LOWS MAINLY IN THE 40S TO LOWER 50S SATURDAY NIGHT AND SUNDAY
NIGHT.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
LOW PRESSURE CONTINUES TO MOVE EAST OF NOVA SCOTIA THIS
MORNING...AS HIGH PRESSURE IS BUILDING IN FROM THE LOWER GREAT
LAKES REGION AND OHIO VALLEY THROUGH TOMORROW.

CONDITIONS WILL GENERALLY BE VFR THIS MORNING FROM KALB SOUTH TO
KPOU. SOME LINGERING HIGH MVFR CIGS ARE PERSISTING NORTHWARD
TOWARDS KGFL. THESE CIGS MAY BREAK UP BTWN 09Z-12Z WITH SOME
PATCHY MVFR MIST. STRONG SUBSIDENCE IN THE WAKE OF THE UPPER LEVEL
LOW WILL YIELD MOSTLY SUNNY CONDITIONS IN THE LATE MORNING THRU
THE PM.

THE SFC PRESSURE GRADIENT BETWEEN THE DEPARTING CYCLONE...AND THE
APPROACHING ANTICYCLONE COUPLED WITH GOOD MIXING WILL ALLOW SOME
BRISK WINDS TODAY FROM THE N/NW AT 10-15 KTS WITH SOME GUSTS UP TO
25 KTS AT KALB. THE WINDS WILL QUICKLY SUBSIDE AFTER SUNSET...AS
THE HIGH BUILDS IN. THE WINDS WILL BE 5 KTS OR LESS PRIOR TO
MIDNIGHT.

OUTLOOK...
WED NIGHT-SUN...VFR...NO SIG WX. SOME PATCHY MVFR SHALLOW MIST ALONG
THE MAJOR RIVER VALLEYS EACH MORNING.

&&

.FIRE WEATHER...
HIGH PRESSURE WILL BUILD IN AND DOMINATE OUR WEATHER THROUGH THE
HOLIDAY WEEKEND. THIS WILL PROVIDE A PROLONGED PERIOD OF DRY
WEATHER.

NORTHWESTERLY WINDS WILL BE BRISK AND GUSTY WEDNESDAY.

&&

.HYDROLOGY...
LAST DAY OF RAIN FOR AWHILE...THE UPPER LEVEL LOW PRESSURE SYSTEM
THAT HAS BEEN DOMINATING OUR WEATHER FOR MUCH OF THE PAST WEEK
AND A HALF WILL FINALLY MOVE OFF TO THE EAST TODAY. HIGH PRESSURE
WILL BUILD IN AND DOMINATE OUR WEATHER THROUGH THE HOLIDAY
WEEKEND.

FOR DETAILS ON SPECIFIC AREA RIVERS AND
LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE
ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION
SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...BGM
NEAR TERM...GJM/11
SHORT TERM...BGM
LONG TERM...11
AVIATION...WASULA
FIRE WEATHER...BGM
HYDROLOGY...IAA/BGM
Hazardous weather outlook, Oct 5, 4:14 AM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
414 AM EDT WED OCT 5 2011

MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063-082>084-
VTZ013>015-061100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-
WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
414 AM EDT WED OCT 5 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...
SOUTHERN VERMONT...AND FOR THE EASTERN CATSKILLS...THE MOHAWK AND
SCHOHARIE VALLEYS...THE SOUTHERN AND EASTERN ADIRONDACKS...THE
LAKE GEORGE SARATOGA REGION AND THE NORTHERN AND CENTRAL TACONICS
OF EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 20S TO LOWER 30S
AGAIN THURSDAY NIGHT. THIS SHOULD RESULT IN ANOTHER HARD FREEZE...
WITH FREEZE WARNINGS LIKELY TO BE ISSUED AGAIN. STAY TUNED FOR
FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-NYZ049-050-052-053-059-060-064>066-061100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
414 AM EDT WED OCT 5 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...AND
FOR THE CAPITAL DISTRICT...MID HUDSON VALLEY AND SOUTHERN TACONICS
OF EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

FROST IS LIKELY AGAIN THURSDAY NIGHT AS TEMPERATURES DROP INTO
THE LOW OR MID 30S. STAY TUNED FOR FURTHER UPDATES FROM YOUR
NATIONAL WEATHER SERVICE FOR ADDITIONAL FROST OR FREEZE
HEADLINES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 4:27 AM EDTFreeze WarningALYAlbany, Columbia, Fulton, Greene, Hamilton, Herkimer and 8 more30 hr

Nearby

Frost Advisories in New York, 2011Frost Advisories in Connecticut, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.